Covid-19: what are the symptoms of a thrombosis linked to vaccination?



► Are there risks of thrombosis with all the vaccines available?

The first reports of atypical thrombosis appeared with the AstraZeneca vaccine. The European Medicines Agency and the French ANSM have recognized this risk which must now be mentioned. It also exists with the other viral vector vaccine authorized in France, the product of Johnson & Johnson (also called Janssen). In both cases, these vaccination-related thromboses represent a very rare phenomenon, of the order of one case per 100,000 injections, which is much less than the risk of thrombosis in the general population, excluding anti-Covid vaccination.

For RNA vaccines (Pfizer and Moderna), if there are indeed rare reports of thrombosis in vaccinated people, the drug agencies do not for the moment make the link with the injections. “ We must not forget that there are many thromboses outside the vaccine, recalls Thomas Vanassche, specialist in blood and vascular diseases at the University Hospital of Louvain in Belgium. As the vaccination progresses, you will see thromboses in people who have been vaccinated, but there is not necessarily a link between the two. “” This pathology is very exceptional, insists Annie-Pierre Jonville-Bera, from the regional pharmacovigilance center in Tours. The older the age, the more the risk decreases.

→ READ. Covid-19: progressive deconfinement, vaccination, Indian variant, quarantine control … The recap of April 29

► What are the warning signs to watch out for?

The classic flu-like symptoms that can be seen after a vaccination and that go away with paracetamol should not alert, explains Stéphane Zuily, from the vascular medicine department of the Nancy University Hospital. What matters is either the persistence of worrying symptoms for more than 4 days after the injection, or their severe appearance between 5 days and 3 weeks after the injection. “By” worrying “symptoms, specialists mean visual disturbances, nausea or vomiting accompanied by severe headaches, shortness of breath that persists, sharp pain in the chest, or petechiae, small red spots that are found other than the injection level.

→ MAINTENANCE. Covid-19 and vaccination: “Hiding things would be worse than anything”

In these cases, it is advisable to consult your doctor as soon as possible. ” Having these symptoms is not necessarily a sign of a vaccination-related thrombosis, recalls Stéphane Zuily. On the contrary, it can no longer be something else, but only the doctor is able to sort it out.

► Can we take preventive drugs to limit the risks?

It is strongly discouraged by doctors, who point out the dangers of self-medication. Especially, faced with these thromboses of atypical form and probably autoimmune in origin, taking anticoagulants preventively to thin the blood would not be of much use.

→ PRACTICAL. Covid-19: 9 questions about vaccination

It is not the classic mechanisms of thrombosis that are at work, says Stéphane Zuily. Moreover, we treat these rare atypical reactions with immunoglobulins and not with the usual anticoagulants.. “” Taking a thinner will not only have no effect but can also increase the risk of bleeding and side effects », Supports Annie-Pierre Jonville-Bera.

.

Leave a Reply

Your email address will not be published. Required fields are marked *